MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012450-12
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2019001.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.A 3.25x12mm nc trek balloon dilatation catheter (bdc) was being advanced; however, resistance with the anatomy was felt.Excessive force was used during insertion and it was noted that the shaft kinked in multiple areas.Additionally, the proximal shaft separated at the site of the kink outside the patient anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and dimensional inspections were performed on the returned device.The reported kink and separations were confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported kink and separation as the device kinked and separated after force was applied.The investigation determined the reported failure to advance appears to be related to operational context; however, the reported kink and separations appear to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9211384
Report Number2024168-2019-12754
Device Sequence Number447022
Product Code LOX
UDI-Device Identifier08717648151927
UDI-Public08717648151927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number1012450-12
Device Lot Number80519G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1